MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955680
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695); Fistula (1862); Unspecified Infection (1930); Hernia (2240)
Date of Event 06/21/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2005 ¿ patient was diagnosed with ventral hernia thereby underwent open repair with the implant of sepramesh ip (device 1).Per op notes, ¿multiple hernia defect in midline were encountered.The sepramesh ip (device 1) was laid on the top of fascia and sutured.¿ on (b)(6) 2013 ¿ patient had pain and was diagnosed with incarcerated ventral and incisional hernia; umbilical hernia thereby underwent open repair with the implant of ventralex patch (device 2).Per op notes, ¿previous upper midline abdominal incision extended to the superior aspect of the umbilicus.The scar tissue was taken off.The hernia sac was noted with some necrotic omentum.There were some adhesions to the abdominal wall with the small bowel.A small umbilical hernia was noted.A ventralex mesh (device 2) was placed underlay and affixed to the abdominal wall using suture.¿ (note: there was no mention/visualization of device 1 in this procedure) on (b)(6) 2015 ¿ patient was diagnosed with ventral incisional hernia thereby underwent open repair with the implant of synthetic mesh.Per op notes, ¿the hernia sac was more to the left of the midline incision.The previous mesh repair inferior to the hernia defect and to the lower right side was noted.There was some small bowel appeared to be adjacent to mesh was adherent was taken down.Onlay synthetic mesh was placed overlying the defect and tacked down.¿ on (b)(6) 2019 ¿ patient was diagnosed with adhesion, incisional hernia and recurrent umbilical hernia thereby underwent robotic repair with the partial removal of mesh (device 1, 2) and implant of ventralight st mesh using echo ps (device 3).Per op notes, ¿severe adhesion to the omentum and small bowel and old mesh were taken down.The bowel was resected.Three hernias were noted.The old mesh (device 1, 2) appeared to be well incorporated, and lower half was not incorporated was removed.A ventralight st using echo ps (device 3) was placed into abdomen and secured to defect using suture.¿ on (b)(6) 2019 ¿ patient was diagnosed with infected abdominal mesh thereby underwent open repair with the partial removal of mesh (device 3).Per op notes, ¿the bowel and omentum were severely adhered to anterior abdominal wall.A large fluid collection was drained.The mesh was not well incorporated at all and there was a small fluid collection superior to the mesh was drained.The mesh (device 3) was excised.The jejunal seromuscular patch was created.¿ on (b)(6) 2020 ¿ patient was diagnosed with recurrent incisional hernias, rectus diastasis, fistula, chronic mesh infection thereby underwent open repair with the removal of meshes (device 1, 2, 3).Per op notes, ¿a site of chronic drainage consistent with chronic mesh infection and entero-prosthetic fistula.Adhesions were encountered.The small bowel was resected along with mesh.A hernia defected was found and a synthetic mesh was placed in retro rectus and preperitoneal space using sutures.¿ on (b)(6) 2020 ¿ patient had hematoma in abdominal wall thereby underwent evacuation of hematoma.
 
Additional Manufacturer Narrative
Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.The mdr represents the ventralight st using echo ps (device 3).An additional mdr was submitted to represent the bard/davol sepramesh ip (device 1) and supplemental emdr was submitted to represent ventralex mesh (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23897324
Report Number1213643-2025-01281
Device Sequence Number4552570
Product Code FTL
UDI-Device Identifier00801741031755
UDI-Public(01)00801741031755(17)200528(10)HUCP2551
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122436
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2020
Device Catalogue Number5955680
Device Lot NumberHUCP2551
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2025
Initial Report FDA Received Date12/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale
Patient Weight101 KG